Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 10, NWS Boston/Norton, MA

May 22, 20224 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 22, 2022, 8:00 PM EDT for 4 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2022, 8:00 PM EDT (00:00 UTC)
Expired
May 22, 2022, 8:47 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

What was reported inside it

TimeReportWhereRemark
May 22, 8:15 PM EDTTSTM WND DMGWarren, MALARGE TREE DOWN ON CRESCENT ST IN WARREN.
May 22, 8:45 PM EDTTSTM WND DMG4 Ssw Sutton, MALARGE TREE, POWERLINES, AND ONE UTILITY POLE DOWN IN THE AREA OF 127 DOUGLAS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2022-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2022-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

370 
WUUS51 KBOX 230000
SVRBOX
CTC003-013-015-MAC011-013-015-027-230100-
/O.NEW.KBOX.SV.W.0010.220523T0000Z-220523T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
800 PM EDT Sun May 22 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northern Windham County in northern Connecticut...
  Northern Tolland County in northern Connecticut...
  Northeastern Hartford County in northern Connecticut...
  Southwestern Worcester County in central Massachusetts...
  Southeastern Hampshire County in western Massachusetts...
  Southeastern Franklin County in western Massachusetts...
  Southeastern Hampden County in western Massachusetts...

* Until 900 PM EDT.

* At 800 PM EDT, severe thunderstorms were located along a line
  extending from near Belchertown to Enfield, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Worcester, Springfield, Chicopee, Enfield, Shrewsbury, Agawam,
  Ludlow, Grafton, Holden, Webster, Southbridge, Auburn, Longmeadow,
  Suffield, East Longmeadow, Belchertown, Wilbraham, Oxford, Millbury
  and Charlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4230 7168 4191 7187 4198 7265 4236 7244
TIME...MOT...LOC 0000Z 270DEG 25KT 4231 7238 4199 7252 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Loconto
2 follow-up statements
758 
WWUS51 KBOX 230020
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
820 PM EDT Sun May 22 2022

MAC011-230029-
/O.CAN.KBOX.SV.W.0010.000000T0000Z-220523T0100Z/
Franklin MA-
820 PM EDT Sun May 22 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4230 7168 4191 7187 4198 7265 4234 7228
TIME...MOT...LOC 0019Z 270DEG 27KT 4230 7220 4199 7246 

$$

CTC003-013-015-MAC013-015-027-230100-
/O.CON.KBOX.SV.W.0010.000000T0000Z-220523T0100Z/
Windham CT-Tolland CT-Hartford CT-Worcester MA-Hampshire MA-
Hampden MA-
820 PM EDT Sun May 22 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN WINDHAM...NORTHERN TOLLAND...NORTHEASTERN HARTFORD...
SOUTHWESTERN WORCESTER...SOUTHEASTERN HAMPSHIRE AND SOUTHEASTERN
HAMPDEN COUNTIES...

At 819 PM EDT, severe thunderstorms were located along a line
extending from near Hardwick to Somers, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Amateur radio and radar indicated. At 810 PM, a large tree 
         was downed in Warren from these severe thunderstorms.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Worcester, Springfield, Enfield, Shrewsbury, Ludlow, Grafton, Holden,
Webster, Southbridge, Auburn, Longmeadow, Suffield, East Longmeadow,
Belchertown, Wilbraham, Oxford, Millbury, Charlton, Palmer and
Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4230 7168 4191 7187 4198 7265 4234 7228
TIME...MOT...LOC 0019Z 270DEG 27KT 4230 7220 4199 7246 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Loconto
976 
WWUS51 KBOX 230047
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
847 PM EDT Sun May 22 2022

CTC003-013-015-MAC013-015-027-230057-
/O.CAN.KBOX.SV.W.0010.000000T0000Z-220523T0100Z/
Windham CT-Tolland CT-Hartford CT-Worcester MA-Hampshire MA-
Hampden MA-
847 PM EDT Sun May 22 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINDHAM...NORTHERN
TOLLAND...NORTHEASTERN HARTFORD...SOUTHWESTERN WORCESTER...
SOUTHEASTERN HAMPSHIRE AND SOUTHEASTERN HAMPDEN COUNTIES IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Boston/Norton.

LAT...LON 4230 7168 4191 7187 4198 7265 4234 7228
TIME...MOT...LOC 0042Z 270DEG 25KT 4230 7198 4199 7225 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:20 PM EDT, 40 minutes earlier.

Area forecast discussion, May 22, 7:20 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
720 PM EDT Sun May 22 2022

.SYNOPSIS...
A cold front may bring a few strong to severe thunderstorms this
evening across western Massachusetts and northern Connecticut.
Cooler and more seasonable weather returns on Monday with
Tuesday and Wednesday looking to be picks of the week with
delightful weather and low humidity. A warming trend begins late
in the work week with the risk for a period of showers and
perhaps a few thunderstorms sometime later Thursday and/or
Friday. Memorial Day weekend looks to feature above normal
temperatures and mainly dry weather.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
0630 PM Update..

Forecast remains on track. Broken line of showers and
thunderstorms currently working into western MA. Expect this
line to continue eastward over the next couple of hours. There
will be a 2 to 4 hour window for additional severe weather to
occur as the broken line of convection continues east into
western MA where there is still sufficient instability to
support convection. Made minor adjustments to near-term forecast
to reflect latest hi-res model guidance. Leaned on a time lagged
blend of the HRRR which is resolving the current convection over
eastern NY/western MA fairly well at this time. See previous
discussion for further details.

355 PM Update...

* A few strong-severe t-storms possible across interior MA and
  portions of CT roughly between 6 and 10 pm this evening

The main concern revolves around the risk for a few strong to
severe thunderstorms; mainly across interior MA and CT between
6 and 10 pm this evening. We have lost the EML that was in place
yesterday and effective bulk shear was not that impressive
generally on the order of 20 to 25 knots. However...the
anomalous hot airmass was generating modest instability. In
addition...rather large T/Td spreads were in place on the order
of 25 to 30 degrees. This is yielding very steep low level lapse
rates and impressive DCape values over 1000 J/KG. In fact...we
did have an isolated thunderstorm that developed on the pre-
frontal trough in northeast MA. That has just diminished, but we
will have to watch an isolated t-storm or two over the next few
hours. Thinking that any of the activity that develops
northwest of I-95 will be very limited given lack of forcing.

As the actual surface cold front approaches from the west early
this evening the threat for scattered showers and thunderstorms
will increase after 6 or 7 pm across western MA and CT. While
deep layer shear is not that impressive; steep low level lapse
rates coupled with a large T/Td spread may result in locally
strong to damaging wind gusts with with a few of the storms.
Brief heavy rain and typical nuisance poor drainage street
flooding is also possible. Activity should weaken as it moves
east given diminishing diurnal heating and limited synoptic
support. Perhaps a few brief showers with a rumble or two of
thunder survive onto the I-95 corridor.

Otherwise, the main story later tonight will be much
drier/cooler air that gets ushered into the region behind the
cold front. Low temps by daybreak will mainly be in the middle
50s to the lower 60s with a noticeably drier airmass.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Highlights...

* Dry/Much cooler Mon with very pleasant temps returning

Monday...

Quite a change in the airmass will occur behind tonight/s cold
frontal passage. High pressure nosing down from northern New
England will result in 850T dropping to between +6C and +8C on
Mon. While there will be some mid/high level cloudiness expect
partial sunshine too. High temps will be much cooler than today
with readings topping out in the lower to middle 70s inland
from the immediate coast. Dewpoints dropping into the 40s will
make it feel much cooler than what we are currently
experiencing. The high pressure system centered over northern
New England will result in an onshore flow developing along much
of the coast. Therefore, high temps will mainly be in the
middle to upper 60s along much of the immediate coast including
the Cape and Islands. Overall...a very pleasant seasonable day
across the region.

Monday night...

High pressure will be nosing down from northern New England.
There will be some mid/high level cloudiness in association with
some shortwave energy. However, we think the threat for any
light rain will remain to our southwest given lack of low level
moisture. The ECMWF is a bit more aggressive and does show a
bit of light rain near the south coast late Monday night. At
this time though; it is a northern outlier and we are not going
with it given the amount of low level dry air. Low temps will
be cooler than recent nights given the high pressure system in
northern New England. Low temps should bottom out mainly in the
40s to the lower 50s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
* Highlights *

- Seasonable temperatures early in the week
- Warm/unsettled weather settles in late week
- Outlook for the holiday weekend points toward above normal
  temperatures and low rain chances.

Tuesday through Wednesday night

High pressure and north/northeasterly flow will support normal to
slightly below normal temperatures across southern New England on
Tuesday and Wednesday. Nonetheless, expecting pleasant days despite
being a bit on the cool side with onshore flow limiting high
temperatures to the low 70s across the interior and low to mid 60s
along the coastal plain. Additionally, Wednesday and Thursday
morning will feature rather chilly temperatures for late May in the
upper 40s to low 50s. There will be some cloudiness on Tuesday and
Wednesday, but plenty of sunshine as well.

Thursday and Friday

High pressure shifts east on Thursday allowing the return of
south/southwesterly flow into southern New England. This will result
in increasing temperatures and humidity. Meanwhile, a low-pressure
system will be tracking over The Great Lakes. Expect to see some
scattered precipitation late Thursday as a warm front associated
with the Great Lakes system lifts through southern New England.
Additional precipitation expected Thursday night and Friday as
the cold front associated with this system pushes through the
region. May be a shot for a few thunderstorms with this frontal
passage as well. This will largely depend on instability, which
at this time looks quite marginal.

Next Weekend

Little change in temperatures for Saturday despite the cold frontal
passage. However, dewpoints will come down behind the front
supporting drier conditions for Saturday. South/southwesterly flow
develops by Sunday allowing for temperatures and humidity to climb
toward the end of the weekend.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

00Z TAF

Through 03Z

Broken line of convection expected to fizzle out after reaching
Worcester around 02-03Z time frame. BAF/BDL to see TSRA between
00-02Z and Worcester roughly 01-03Z. This will bring a brief
period of reduced visibilities with heavy rainfall.

Tonight

West/northwest winds develop behind the passing cold front and
showers/thunderstorms. Mainly VFR except for IFR/LIFR
visibilities with fog development over The Cape and Islands.

Monday...High Confidence. VFR. N winds of 5 to 15
knots during the day Monday with an E component to the wind
developing along the eastern MA coast during the wind.

Monday night...High Confidence. VFR with calm-light N winds.

KBOS TAF...High Confidence in TAF.

KBDL TAF...High Confidence in TAF. Greatest risk for a round of
scattered showers and t-storms between 22z and 02z.

Outlook /Tuesday through Friday/...

Tuesday: VFR. Breezy.

Tuesday Night through Wednesday: VFR.

Wednesday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Thursday: Mainly MVFR, with areas VFR possible. Breezy. Slight
chance SHRA.

Thursday Night through Friday: Mainly MVFR, with local IFR
possible. Breezy. Chance SHRA.

&&

.MARINE...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Monday night...High Confidence. Southwest winds
shift to the northwest late tonight behind a strong cold front.
Northerly winds of 10 to 15 knots are then expected most of Mon
and Mon night. Winds and seas should generally remain below
small craft advisory thresholds; but some marginal 20-25 knot
gusts will be possible toward daybreak Tue.

Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain showers.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 7 ft. Chance of rain showers.

&&

.CLIMATE...
Today May 22nd...
BOS 93F (1959)
PVD 94F (1941, 1992)
BDL 95F (1992)
ORH 90F (1911, 1992)

Monthly record high temperatures...
BOS 97F (05/26/1880)
PVD 96F (05/26/2010)
BDL 99F (05/26/2010, 05/20/1996)
ORH 94F (05/26/2010)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>006-
     010>018-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>004.
MARINE...None.

&&

SYNOPSIS...Frank/RM
NEAR TERM...RM
SHORT TERM...Frank
LONG TERM...RM
AVIATION...RM
MARINE...Frank/RM
CLIMATE...
Hazardous weather outlook, May 22, 4:15 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
415 PM EDT Sun May 22 2022

MAZ002-007>009-019>021-RIZ005>007-232015-
Western Franklin MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Bristol RI-Washington RI-Newport RI-
415 PM EDT Sun May 22 2022

This Hazardous Weather Outlook is for northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ003>006-010>018-026-RIZ001>004-232015-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
415 PM EDT Sun May 22 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, May 22, 7:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
732 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     ROWE                    42.70N 72.90W
05/22/2022                   FRANKLIN           MA   AMATEUR RADIO

            TREE LIMBS DOWNED. RELAYED BY AMATEUR RADIO.

&&

AL
Local storm report, May 22, 7:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
733 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     1 ESE NORTHAMPTON       42.32N 72.65W
05/22/2022                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WASHINGTON AVE.

&&

AL
Special weather statement, May 22, 7:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
734 PM EDT Sun May 22 2022

MAZ003-004-008-010-026-230015-
Northwest Middlesex County MA-Western Hampshire MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
734 PM EDT Sun May 22 2022

...Strong thunderstorms will impact portions of northwestern
Worcester, southeastern Hampshire, northwestern Middlesex and
southeastern Franklin Counties through 815 PM EDT...

At 733 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fitzwilliam to near Westhampton. Movement
was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Fitchburg, Holyoke, Amherst, Northampton, Orange, Gardner, South
Hadley, Easthampton, Belchertown, Palmer, Athol, Winchendon, Ware,
Townsend, Montague, Templeton, Rutland, Westminster, Granby and
Ashburnham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4270 7171 4222 7222 4222 7224 4224 7223
      4223 7226 4223 7231 4225 7262 4226 7260
      4229 7261 4225 7265 4226 7280 4272 7222
TIME...MOT...LOC 2333Z 272DEG 30KT 4275 7219 4228 7280

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Gaucher
Local storm report, May 22, 7:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
737 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     2 NE SHELBURNE          42.61N 72.65W
05/22/2022                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND POWERLINES DOWNED ON ROUTE 2 NEAR
            THE GREENFIELD/SHELBURNE TOWN LINE. TIME
            RADAR ESTIMATED.

&&

AL
Local storm report, May 22, 7:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
741 PM EDT SUN MAY 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     HATFIELD                42.37N 72.61W
05/22/2022                   HAMPSHIRE          MA   AMATEUR RADIO

            DOWNED POWERLINES AT BRIDGE ST NEAR JERICO
            RD.

&&

AL
Special weather statement, May 22, 7:50 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
750 PM EDT Sun May 22 2022

CTZ002>004-MAZ003-004-010>012-230030-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
750 PM EDT Sun May 22 2022

...Strong thunderstorms will impact portions of northeastern Windham,
northern Tolland, northern Hartford, southwestern Worcester,
southeastern Hampshire, southeastern Franklin and southeastern
Hampden Counties through 830 PM EDT...

At 750 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belchertown to near Suffield. Movement was
east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Worcester, Springfield, Chicopee, Enfield, Shrewsbury, Ludlow,
Grafton, Holden, Webster, Southbridge, Auburn, Longmeadow, Suffield,
East Longmeadow, Belchertown, Wilbraham, Oxford, Millbury, Charlton
and Palmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4230 7169 4195 7188 4200 7263 4235 7244
TIME...MOT...LOC 2350Z 271DEG 43KT 4229 7245 4201 7264

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:37 PM EDTSpecial Weather StatementBOXMiddlesex68 min
May 22, 9:08 PM EDTSpecial Weather StatementBOXEssex52 min
May 22, 8:12 PM EDTSpecial Weather StatementBOX63 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.